saw my neurologist today and told him about my visit with the neuro-tologist, about aimovig not doing much for me the first month and how I haven’t had a single headache since they took my mirena out a week ago (I can’t tell what’s attributing to the no headaches since second shot of aimovig and mirena removal were only 3 days apart) …his immediate response was lets get you on the 140mg of aimovig (I’m on the 70mg) and we’ll go from there, I think he saw my face cause then he asked “do you agree?” and that’s when I took my notes out and told him how I’ve done my research and how I now had a list of medications that I thought could work (amitriptyline, nortriptyline, Effexor and trokendi in that order), he asked to see the list and told me he’ll put me on 10mg of Nort every night on top of the monthly shot of aimovig… wohooo
It felt good being prepared with a list but at the same time I let him choose which one he thought was better. Im so proud of myself for being prepared cause otherwise I would have been so disappointed with just the shot, I can’t take this amazing forum enough for the great information shared in here, if it wasn’t for you guys I wouldn’t have been prepared.
if anyone feels like sharing your experience with nort I would appreciate it, I’ll be reading through previous posts as well just so I can know what to expect but im feeling hopeful
Delighted for you Diana…well done for being prepared going in. Fingers crossed for you that Nort works.
Best of luck
Diana, I’m so happy for you that you had a productive visit and that your Dr was receptive to your research! I think that speaks very well for him, as his ego didn’t get in the way of your care! Yay! My understanding is that Nort is a bit easier to acclimate to, but is very similar in chemistry to Ami which is what I’ve personally had success with. It should also help you rest better which for us MAVers is so critical to our healing. Please do keep us updated on your progress!
So I’ve been on Nori for a little over a year now. It has been very helpful in returning me to a more functional state. I titrated very slowly going up 10mg every 3-4 months. I’m currently at 50mg and will probably try one more dose increase.
Side effects included dry mouth and weird dreams initially, but those went away pretty fast. The most annoying side effect for me is a higher heart rate (about 10-20 bpm higher than normal) - I saw a cardiologist and got the all clear so I’m not too worried about it
The first improvement I noticed from Nori is I could sit for longer periods and not have the rocking feeling. This has made work much easier. Standing without the rocking feeling took a lot longer but I’m now at the point where I can stand for a half hour or an hour and not feel like I’m constantly going to fall over. Last will hopefully be walking without marshmallow floor
I do still get classic migraines, but the pain is much less intense and I can usually cut them off with ibuprofen or a good night’s sleep
Hoping you see some positive effects as well!
Great that you’ve found some relief after what I recall is a long association with MAV. Certainly should inspire other Nori starters. It’s one of the older well established preventatives with a good reputation. If you could spare the time it would be great if you would complete a Personal Diary recording your experiences. People do so enjoy reading Success Stories. James has even produced a pro forma which should give your thoughts some structure to hang on. Glad to here you seem to be getting there at last. Long drawn out process isn’t it. Helen
I had the strange side effect of extreme insomnia, which is pretty much opposite what most people get. I tried it for a month. My ding-dong doctor blew me off when I told him about this. I talked to the pharmacist and he said if I’ve had this as a side effect for a month it most likely won’t get any better. So I stopped taking it. Most people I know have had very little problem with it, main se is sleepiness.
@bookworm i don’t want to jump into conclusions yet but I’ve taken it three nights in a row already and even tho it makes me feel drowsy and weird it doesn’t make me sleepy
@BHMaloney did you notice worsening of dizziness and visual problems when you first started nortriptyline?
Ohhh yes I did big time. I had a terrible 4-6 week period when I first started including a 2 week migraine. Dr Priesol seems to think the migraine was unrelated to the new medication and to be fair he could be right. I did get married right before I started Nori so the stress let down from the wedding could very well have caused the terrible migraine.
Following the initital increase, each subsequent increase throws me off for about 4 weeks, but the “bad” periods have gotten better over time